Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 115, NWS Miami, FL

September 11, 2007Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Sep 11, 2007, 4:50 PM EDT for Collier County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2007, 4:50 PM EDT (20:50 UTC)
Expired
Sep 11, 2007, 5:17 PM EDT
In force
27 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Collier County, FL

The radar

The Miami radar (KAMX), 132 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2573 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2573 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 112050
SVRMFL
FLC021-112145-
/O.NEW.KMFL.SV.W.0115.070911T2050Z-070911T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
450 PM EDT TUE SEP 11 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 545 PM EDT

* AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND     
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3      
  MILES SOUTHEAST OF  GOLDEN GATE ESTATES. THIS STORM WAS NEARLY     
  STATIONARY.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2617 8168 2632 8159 2620 8142 2606 8148
TIME...MOT...LOC 2050Z 102DEG 3KT 2618 8155

$$

GREGORIA
1 follow-up statement
000
WWUS52 KMFL 112117
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
516 PM EDT TUE SEP 11 2007

FLC021-112126-
/O.CAN.KMFL.SV.W.0115.000000T0000Z-070911T2145Z/
COLLIER FL-
516 PM EDT TUE SEP 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COLLIER COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS 
DISSIPATED. THUS...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED. THUNDERSTORMS DO CONTINUE ACROSS THE AREA. HOWEVER...THEY 
ARE WELL BELOW SEVERE LIMITS. 

LAT...LON 2617 8168 2632 8159 2620 8142 2606 8148
TIME...MOT...LOC 2116Z 102DEG 3KT 2618 8157

$$

GREGORIA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:40 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Sep 11, 2:40 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
240 PM EDT TUE SEP 11 2007

.SYNOPSIS...UPPER LVL INVERTED TROUGH EXTENDING NORTH FROM CENTRAL
CARIB TO WRN BAHAMAS. UPPER HIGH CENTERED OVR TX WITH RIDGE
EXTENDING EAST TO ERN GULF OF MEX. CONFLUENCE OVR S. FL BETWEEN
THESE TWO SYSTEMS RESULTED IN STRONG SUBSIDENCE INHIBITING MOST
CONVECTION SO FAR. AT THE LOWER LVLS...ATLC RIDGE CONTINUES TO
BUILD WEST ACROSS THE PENINSULA INTO ERN GULF. TROPICAL WAVE OVR
PUERTO RICO MOVING WEST AT 10 TO 15 KT.

&&

.SHORT TERM...TONIGHT THROUGH THURSDAY...LOW LVL RIDGE OVER THE
ATLANTIC WILL CONTINUE TO PROVIDE THE LOCAL AREA WITH A MOIST E/SE
FLOW THROUGH THIS PERIOD. THE UPPER TROUGH OVER THE BAHAMAS WILL
MOVE SOUTHWEST INTO WRN CARIB BY WED AND THIS WILL ALLOW FOR THE
SUBSIDENCE TO DIMINISH ACROSS S. FL. LOCAL EFFECT WILL DETERMINE
WHEN AND WHERE CONVECTION HAPPENS DURING THIS PERIOD, HOWEVER AS
SUGGESTED BY FORECAST SOUNDINGS A MOSTLY EAST STEERING FLOW WILL
TEND TO STEER AFTERNOON CONVECTION MOSTLY OVR INTERIOR AND WEST
COAST. LOW LVL CONVERGENCE COULD SET UP ALONG EAST SECTIONS AT
NIGHT RESULTING IN SCT SHWRS OVR ERN METRO AREA. WL GO CLOSE TO
CLIMO AND INDICATE SCT AFTERNOON SHWRS/TSTMS INTERIOR AND WEST AND
ISOLD TO LOW SCT POPS EAST COAST AT NIGHT.

&&

.LONG TERM...THURSDAY NIGHT THROUGH TUE...TROPICAL WAVE OVR PR
SHOULD APPROACH S. FL BY THU EVENING WITH AXIS WEST OF THE
FORECAST AREA BY FRI MORNING. ACCORDING TO LATEST GFS RUN THIS WAVE
SHOULD SLIGHTLY ENHANCE PRECIP ACTIVITY OVER S. FL BUT STILL KEEP
POPS IN THE SCT RANGE. INTERESTING SITUATION FOR THE WEEKEND...GFS
INDICATES A LARGE MID-LATITUDE TROUGH DIGGING SOUTH ACROSS ERN
HALF OF THE COUNTRY AND DRAGGING A FRONT ALL THE WAY SOUTH TO
NORTH-CENTRAL FLORIDA BY SUNDAY NIGHT BEFORE IT STALL AND BECOMES
DIFFUSE OVER ATLC WATER NE OF S. FL. MODERATE NE FLOW ASSOCIATED
WITH SFC HIGH OVR ERN SEABOARD WILL THEN ADVECT PATCHES OF
MOISTURE/CLOUDS SOUTHWEST TO S. FL THROUGH TUE.

.AVIATION...MOSTLY VFR CONDITIONS ARE EXPECTED INTO THE EVENING, HOWEVER
SCATTERED TSRA ARE STILL EXPECTED ALONG THE WEST COAST AND OVER THE
INTERIORS SECTIONS. LEFT VCTS IN ALL TAFS FOR REST OF AFTERNOON AND
EVENING SINCE SOME STORMS MAY STILL DEVELOP ALONG THE WESTERN EAST
COAST SUBURBS. A WEAK UPPER TROUGH MOVING SLOWLY ACROSS THE FLORIDA
STRAITS TONIGHT MAY INITIATE THUNDERSTORM DEVELOPMENT NEAR THE
SOUTHEAST COAST AFTER DARK, BUT REMAIN OFFSHORE...AND HAVE EXTENDED
VCTS/CB FOR THE BROWARD AND MIAMI-DADE TERMINALS TO ACCOUNT FOR THIS
POSSIBILITY. BY MID DAY ON WED EXPECTED SCT TSRA TO BEGIN TO DEVELOP
ONCE AGAIN.

&&

.MARINE...WINDS SHOULD REMAIN AOB 15 KTS AND SEAS AOB 4 FEET
THROUGH THE ENTIRE FORECAST PERIOD.

&&

.FIRE WEATHER...NO CONCERNS. RH WILL REMAIN ABOVE CRITICAL VALUES
THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  90  77  89  78 / 30 20 40 30
FORT LAUDERDALE  89  79  89  79 / 20 20 40 30
MIAMI            90  78  90  78 / 20 20 40 30
NAPLES           92  74  90  75 / 30 20 40 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM/SHORT TERM/MARINE/FIRE...47/RGH
AVIATION...04/AT
Hazardous weather outlook, Sep 11, 9:13 AM EDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
913 AM EDT TUE SEP 11 2007

FLZ063-066>075-168-172>174-120115-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
908 AM EDT TUE SEP 11 2007

...MODERATE RISK OF LIGHTNING ALL AREAS TODAY...
...SOME STRONG STORMS POSSIBLE ACROSS THE INTERIOR TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF
MAINLAND SOUTH FLORIDA AND THE ADJACENT COASTAL WATERS TODAY.
LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD...ALTHOUGH GUSTY
WINDS AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY
THUNDERSTORM.

WIND: IF SOME STRONG STORMS DO DEVELOP ACROSS THE INTERIOR SECTIONS
OF SOUTH FLORIDA TODAY THERE IS THE CHANCE THAT WIND GUSTS UP TO
45 MPH MAY OCCUR.

HAIL: IF SOME STRONG STORMS DO DEVELOP ACROSS THE INTERIOR SECTIONS
OF SOUTH FLORIDA TODAY THERE IS THE CHANCE THAT SMALL HAIL AROUND
PEA SIZE MAY OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH
MONDAY. LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL BE THE
MAIN THREATS WITH ANY THUNDERSTORM ACTIVITY OVER THE UPCOMING
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Sep 11, 3:30 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
330 PM EDT TUE SEP 11 2007

FLZ067-112030-
INLAND PALM BEACH COUNTY FL-
330 PM EDT TUE SEP 11 2007

...STRONG THUNDERSTORM MOVING ACROSS THE AREA...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING IN A NORTH SOUTH LINE ABOUT 5 MILES
EAST OF LAKE OKEECHOBEE. THE STRONGEST THUNDERSTORM WAS LOCATED 5
MILES EAST NORTHEAST OF NEAR CANAL POINT. THESE STORMS WERE DRIFTING
NORTHWEST. FURTHER DEVELOPMENT OF THIS LINE TOWARDS THE SOUTH IS
EXPECTED.

THIS STORM WILL AFFECT...

PAHOKEE...
CANAL POINT...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

GREGORIA
Special weather statement, Sep 11, 4:18 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
418 PM EDT TUE SEP 11 2007

FLZ067-112100-
INLAND PALM BEACH COUNTY FL-
418 PM EDT TUE SEP 11 2007

...STRONG THUNDERSTORM MOVING ACROSS THE AREA...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF BELLE GLADE. THIS STORM WAS
NEARLY STATIONARY.

THIS STORM WILL AFFECT...

  RURAL CENTRAL PALM BEACH COUNTY
  MOTORISTS ALONG STATE ROAD 441 BETWEEN BELLE GLADE AND LION SAFARI

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

GREGORIA

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.